MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T15; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T15; SCREWDRIVERS
Catalog Number 03.226.041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown foot surgery on (b)(6) 2017, a screwdriver tip broke during implantation of a screw.The broken pieces were removed successfully.There was no patient harm or surgical time delay reported.This is all the information available.Concomitant device reported: cannulated screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) cannulated stardrive screwdriver t15.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.Dhr review was completed.Part no.: 03.226.041, lot no.: 9098264, manufacturing location: (b)(4), release to warehouse date: 08.Sep.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned screwdriver was confirmed to have a broken tip.The broken tip was not returned.Replication of the complaint condition is not applicable as the device is already broken.No additional malfunctions were observed during investigation.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product including material and material properties that would contribute to this complaint condition.The drawings were reviewed during investigation.The inner diameter of the tip was measured to be 1.73mm which is within the specification of 1.7mm +0.05/-0.Measured using vermont gage pin no definitive root cause was able to be determined.It is likely that the screwdriver tip experienced excessive force.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7176798
Report Number2939274-2018-50141
Device Sequence Number11114582
Product Code HXX
UDI-Device Identifier10886982077172
UDI-Public(01)10886982077172(10)9098264
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.226.041
Device Lot Number9098264
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR